Vicodin and Hair Loss

I was involved in a car accident 4 months ago and the doctor prescribed me Vicodin for my neck pain.

I’ve started to notice that much more of my hair is falling out every day now.

Does vicodin cause hair loss? Is there a connection between taking vicodin and hair loss? Or could it be just stress?

4 Answers to “Vicodin and Hair Loss”

  1. Corey Says:

    Vicodin use shouldn’t cause hair loss. Traumatic events often trigger a short period of hair loss, that subsequently grows back.

  2. EllenJ Says:

    I’ve heard that there is a connection between vicodin and hair loss. You might want to try switching to another drug and see if that helps.

    Of course, there is a chance that your hair loss is completely unrelated, so you might want to do some blood tests to maybe figure out if there are other factors influencing your hair loss.

  3. Will Says:

    It’s a good idea to explore your options for lowering the use of pain killers if possible, even if hair loss is not a common side effect.

  4. Sugal Says:

    Hair loss is not one of the common side effects of Vicodin, so it is unlikely that this is the cause for your hair’s current condition.

    However, there are rare reactions to the drug, which possibly might trigger a chain reaction, resulting in hair loss. This is unlikely though.

    Stress, on the other hand, is a very common cause for hair loss, so it is probably more likely that your hair is falling out as a result of stress than of using Vicodin. Hair loss, like muscles tense up as a result of trauma, are 2 ways in which the body can react to your physical and emotional condition after your car accident.